Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

A Poisson summation formula for integrals over quadratic surfaces


Author: Robert S. Strichartz
Journal: Trans. Amer. Math. Soc. 270 (1982), 163-173
MSC: Primary 42B10; Secondary 22E30, 43A85
MathSciNet review: 642335
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ S(t)$ denote Lebesgue measure on the sphere of radius $ t > 0$ in $ {{\mathbf{R}}^n}$, and

$\displaystyle {S_k}(t) = {\left( {\frac{\partial } {{\partial t}}\quad \frac{1} {t}} \right)^k}S(t).$

Let $ P{\sum _k} = {S_k}(0) + 2\sum _{m = 1}^\infty {S_k}(m)$. Theorem. If $ n$ is odd and $ j$ and $ k$ are nonnegative integers with $ j + k = (n - 1) / 2$, then the Fourier transform of $ P{\sum _j}$ is $ {(2\pi )^{j - k}}P{\sum _k}$.

There is an analogous, although slightly different, identity involving integrals over hyperboloids in odd dimensions. These results were inspired by recent work of M. Vergne.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42B10, 22E30, 43A85

Retrieve articles in all journals with MSC: 42B10, 22E30, 43A85


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1982-0642335-7
PII: S 0002-9947(1982)0642335-7
Keywords: Poisson summation formula
Article copyright: © Copyright 1982 American Mathematical Society